Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Rashes or white heads on face, jaw line and neck, inserted copper IUD. What is going on?

Hi, I get a rash/white heads on my face, jaw line and neck any time I eat: - dairy products - beef - grains (all of them including quinoa, rice, etc) and - any ground flour (all of them including coconut flour, soy flour etc. I can still eat coconut and soy beans without effect). - I ate a bit too much dark chocolate the other day and that has also caused mild rash/white heads This has only been happening since I had an operation to insert a copper IUD . I ve had blood tests for hormones, vitamin/mineral deficiencies and allergy tests all of which turned out fine! I ve seen a GP and they are at a loss as to what the cause is. My intuition suggests this is something to do with my digestion and I take probiotics which help but do not prevent. I currently eat only veges, fruit, beans, meat and eggs . I eat a few nuts and seeds but cannot digest these very well although they do not give me the rash/whiteheads. I m desperate to know what is going on, I can barely eat out anymore because most things contain either dairy or flour and the smallest amounts will cause the reaction. Please help!
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
hi..Thanks for your query.
The pattern of 'rashes' you describe point towards adult onset acne vulgaris.You have not mentioned your age , however the distribution of acne in your face would be a pointer towards the hormonal cause for acne.I would like to know the tests you have done in order to help you better..However the common hormonal tests done for this case are Serum Testosterone,DHEAS,S.prolactin,S.insulin,LH,FSH and cortisol.There should be an abdominal USG done to rule out pelvic pathologies.
The Copper-T inserted releases a small amount of hormone into the blood and can be cause of the acne you describe.If it is possible, you may try the non-hormonal methods of contraception.
As for food, none of the foods above have been proved to 'cause' acne...however several people say that their acne gets aggravated on having certain kinds of food.I would advise you to change the hormonal contraception and then think about avoiding food if at all..
you can start usin a mild retinoid cream on alternate nights and a clindamycin gel in the morning to treat the ongoing eruptions.
Hope this helps!Take care.
Answered: Tue, 12 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor